Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 372, NWS Jackson, MS

November 17, 2015Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 17, 2015, 8:08 PM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 8:08 PM CST (02:08 UTC)
Expired
Nov 17, 2015, 9:00 PM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 8:55 PM CSTTSTM WND DMG2 E Port Gibson, MSTREE DOWN ACROSS OLD HWY 18 NUMBER 1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 7:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS54 KJAN 180208
SVRJAN
MSC021-063-180300-
/O.NEW.KJAN.SV.W.0372.151118T0208Z-151118T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 900 PM CST

* AT 808 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CHURCH HILL TO NEAR CRANFIELD...MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STAMPLEY AROUND 815 PM CST.
  ALCORN AND MCNAIR AROUND 820 PM CST.
  FAYETTE AND LORMAN AROUND 825 PM CST.
  RED LICK AROUND 830 PM CST.
  PORT GIBSON AROUND 835 PM CST.
  PATTISON...BLUE HILL AND UNION CHURCH AROUND 840 PM CST.
  MCBRIDE...HERMANVILLE AND PEYTON AROUND 845 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3186 9127 3216 9073 3162 9074 3161 9115
TIME...MOT...LOC 0208Z 243DEG 40KT 3174 9126 3158 9121 

HAIL...<.75IN
WIND...70MPH
 
$$

CME
2 follow-up statements
087 
WWUS54 KJAN 180235
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CST TUE NOV 17 2015

MSC021-063-180300-
/O.CON.KJAN.SV.W.0372.000000T0000Z-151118T0300Z/
CLAIBORNE MS-JEFFERSON MS-
835 PM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR CLAIBORNE AND EASTERN JEFFERSON COUNTIES...

AT 835 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LORMAN...OR 26
MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RED LICK AROUND 840 PM CST.
  PORT GIBSON AROUND 855 PM CST.
  PATTISON...HERMANVILLE AND PEYTON AROUND 900 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3216 9073 3169 9074 3163 9105 3191 9118
TIME...MOT...LOC 0235Z 234DEG 25KT 3180 9105 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
422 
WWUS54 KJAN 180247
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CST TUE NOV 17 2015

MSC021-063-180300-
/O.CON.KJAN.SV.W.0372.000000T0000Z-151118T0300Z/
CLAIBORNE MS-JEFFERSON MS-
847 PM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES...

AT 847 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PATTISON...OR
29 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PATTISON AROUND 850 PM CST.
  HERMANVILLE AROUND 855 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3211 9082 3175 9081 3171 9105 3197 9105
TIME...MOT...LOC 0247Z 235DEG 35KT 3191 9094 

HAIL...<.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:50 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 17, 3:50 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST TUE NOV 17 2015

.DISCUSSION...SQUALL LINE IMPINGING ON WESTERN SECTIONS OF THE CWA AT
THE MOMENT AND EXPECT IT TO CONTINUE SWEEPING EAST OVERNIGHT. BACK
EDGE OF PRECIP STILL EXTENDS AS FAR WEST AS EAST TX. RAINFALL
AMOOUNTS HAVE BEEN QUITE HEAVY OVER NORTH LA WITH REPORTS OF NEAR 3.5
INCHES TODAY IN SHV. THESE AMOUNTS WERE EXPECTED AND SHOULD SEE
AMOUNTS SIMILAR TO THIS OVER THE CWA OVERNIGHT.

SEVERE THREAT STILL LOOKS IMPRESSIVE ESPECIALLY CONSIDERING SHEAR AND
INSTABILITY HAVE OVERACHIEVED FROM WHAT WAS EXPECTED. BETTER
WARMTH/MOISTURE HAS YIELDED CAPES OVER 1000 J/KG ALONG THE MS RIVER
AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON. ALSO...0-1KM BULK SHEAR
VALUES IMMEDIATELY AHEAD OF THE LINE HAVE MAXIMIZED AT 40 TO 50
KNOTS. WHILE CELLS HAVE JUST STARTED MOVING INTO THE AREA...HAVE
ALREADY NOTICED THE PREPONDERANCE WANTING TO ROTATE AS WOULD BE
EXPECTED. EXPECT THIS TREND TO CONTINUE...AT LEAST THROUGH THE
EVENING WHILE THE GOOD INSTABILITY LASTS.

HAVE OBSERVED 20 TO 30 KNOTS OF WIND ACROSS THE AREA WITH SOME GUSTS
AROUND 35 KNOTS OVER THE DELTA AS 80 DEGREE HEATING HAS CREATED DEEP
MIXING THIS AFTERNOON. WHILE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ENOUGH AHEAD OF SQUALL LINE THIS EVENING FOR SUSTAINED WINDS OF 15 TO
25 KNOTS...BELIEVE THE GUSTS WILL DIMINISH SOMEWHAT WITH THE LOSS OF
HEATING. THUS...WILL LET WIND ADVISORY EXPIRE AT 00Z.

THE HEAVY RAINFALL SHOULD BE COMING TO AN END OVER WESTERN SECTIONS
TOWARD DAWN...BUT LINGER IN THE EAST THROUGH WEDNESDAY MORNING.
CLOUDS WILL QUICKLY MOVE OUT BEHIND THE RAIN WITH THE ENTIRE AREA
BEING CLEAR BY SUNSET WEDNESDAY.

OTHER THAN A FEW LIGHT SHOWERS WITH A PASSING WEAK DISTURBANCE
SATURDAY...DRY WEATHER WILL PREVAIL THROUGH THE PERIOD IN THE
DOMINANT ZONAL FLOW PATTERN./26/

&&

.AVIATION...PATCHES OF STRATUS CONTINUE TO SPREAD ACROSS THE REGION
THIS AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM, WITH CIGS
VARYING BETWEEN VFR AND MVFR. WINDS WILL REMAIN RATHER GUSTY THROUGH
THE REMAINDER OF THE DAYTIME WITH GUSTS OVER 35 KT POSSIBLE. SCT
SHRA AND TSRA WILL INCREASE ALONG AND WEST OF THE MS RIVER THIS
AFTERNOON. BY THIS EVENING, LOWER STRATUS WILL FILL IN ACROSS THE
REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA WILL PUSH WEST TO EAST
ACROSS THE REGION, REACHING THE I-55 CORRIDOR AROUND MIDNIGHT AND
THE I-59 CORRIDOR IN THE EARLY MORNING HOURS WED. SEVERE WIND GUSTS
AND TORNADOES WILL BE POSSIBLE ALONG THIS LINE. VISBYS WILL BE
SIGNIFICANTLY REDUCED AT TIMES IN +TSRA. IFR/MVFR CONDITIONS WILL
PERSIST ACROSS MUCH OF THE REGION INTO WED MORNING BEHIND THE LINE
DUE TO LINGERING LOW STRATUS. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  66  44  69 / 100  52   6   8
MERIDIAN      61  61  43  69 /  99  98   8   8
VICKSBURG     54  66  43  69 / 100  22   6   9
HATTIESBURG   63  62  46  71 / 100  95   9   3
NATCHEZ       54  68  46  70 / 100  21   6   6
GREENVILLE    52  63  46  66 / 100  19   6  10
GREENWOOD     55  64  44  68 / 100  34   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ018-019-
     025>066-072>074.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARZ074-075.

&&
Hazardous weather outlook, Nov 17, 7:27 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE NOV 17 2015

ARZ074-075-LAZ007>009-015-023-024-MSZ018-019-034-190130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-WASHINGTON-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ016-025-026-MSZ025>030-032-033-035>038-040>045-047>050-053>056-
059>064-190130-
MADISON LA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EASTWARD ACROSS
THE AREA THIS EVENING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE
WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ031-039-046-051-052-057-058-065-066-072>074-190130-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-
JONES-MARION-LAMAR-FORREST-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE AREA EARLY WEDNESDAY MORNING. DAMAGING WINDS OF 60 TO 70 MPH ARE
POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA EARLY
WEDNESDAY MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 17, 6:12 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 ESE CROSSETT          33.12N 91.94W
11/17/2015                   ASHLEY             AR   UTILITY COMPANY

            A UTILITY POLE WAS BROKEN

&&

DL
Local storm report, Nov 17, 6:17 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND DMG 4 N GREENVILLE          33.44N 91.04W
11/17/2015                   WASHINGTON         MS   UTILITY COMPANY

            A TREE WAS DOWNED ON UTILITY EQUIPMENT

0415 PM     NON-TSTM WND DMG 1 N WINTERVILLE         33.51N 91.06W
11/17/2015                   WASHINGTON         MS   UTILITY COMPANY

            A TREE WAS DOWNED ON UTILITY EQUIPMENT

&&

DL
Local storm report, Nov 17, 6:20 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND DMG 2 S WESSON              31.67N 90.39W
11/17/2015                   LINCOLN            MS   UTILITY COMPANY

            A UTILITY LINE WAS DOWNED

&&

DL
Local storm report, Nov 17, 6:22 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     4 NE ROSEDALE           33.89N 90.98W
11/17/2015                   BOLIVAR            MS   LAW ENFORCEMENT

            POWER LINES DOWN NE OF ROSEDALE.

&&

CME
Special weather statement, Nov 17, 6:41 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CST TUE NOV 17 2015

LAZ009-016-025-MSZ040>042-047-180130-
TENSAS LA-EAST CARROLL LA-MADISON LA-SHARKEY MS-ISSAQUENA MS-
WARREN MS-YAZOO MS-
641 PM CST TUE NOV 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
MADISON...SOUTHEASTERN EAST CARROLL AND NORTH CENTRAL TENSAS
PARISHES...WEST CENTRAL YAZOO...CENTRAL WARREN...SOUTHERN SHARKEY
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 730 PM CST...

AT 640 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EAGLE
BEND TO SOMERSET...AND MOVING NORTHEAST AT 60 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TALLULAH AROUND 655 PM CST.
  MANSFORD AROUND 700 PM CST.
  EAGLE BEND AROUND 710 PM CST.
  VALLEY PARK AROUND 720 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND...RICHMOND AND
DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHEASTERN
LOUISIANA AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3286 9058 3223 9091 3214 9132 3264 9106
TIME...MOT...LOC 0040Z 212DEG 50KT 3260 9107 3217 9124

EC
Special weather statement, Nov 17, 7:06 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST TUE NOV 17 2015

LAZ016-023>025-180130-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
706 PM CST TUE NOV 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN...SOUTHWESTERN MADISON AND TENSAS PARISHES
UNTIL 730 PM CST...

AT 706 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROWVILLE TO NEAR LEE
BAYOU...AND MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NEWLIGHT AROUND 710 PM CST.
  HELENA AROUND 725 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SICILY ISLAND AND
RICHMOND.

LAT...LON 3223 9159 3243 9116 3193 9127 3173 9167
      3174 9168
TIME...MOT...LOC 0106Z 232DEG 30KT 3217 9153 3184 9161

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:37 PM CSTSevere Thunderstorm WarningJANAdams68 min
Nov 17, 6:41 PM CSTSpecial Weather StatementJANWarren49 min
Nov 17, 7:18 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren28 min
Nov 17, 7:40 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson35 min
Nov 17, 8:40 PM CSTSpecial Weather StatementJANHumphreys, Leflore35 min
Nov 17, 8:52 PM CSTSpecial Weather StatementJANJefferson23 min
Nov 17, 9:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren58 min
Nov 17, 9:16 PM CSTTornado WarningJANHinds, Warren29 min
Nov 17, 9:18 PM CSTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Warren, Washington, Yazoo6 hr
Nov 17, 9:37 PM CSTTornado WarningJANHinds, Madison38 min
Nov 17, 9:38 PM CSTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson4 hr
Nov 17, 10:00 PM CSTTornado WarningJANMadison, Yazoo31 min
Nov 17, 10:03 PM CSTTornado WarningJANFranklin, Lincoln45 min
Nov 17, 10:17 PM CSTSpecial Weather StatementJANCopiah, Rankin, Simpson43 min
Nov 17, 10:29 PM CSTSevere Thunderstorm WarningJANAttala, Holmes46 min
Nov 17, 10:33 PM CSTSpecial Weather StatementJANMadison42 min
Nov 17, 10:37 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson53 min
Nov 17, 10:40 PM CSTSevere Thunderstorm WarningJANRankin65 min
Nov 17, 10:53 PM CSTTornado WarningJANRankin39 min
Nov 17, 11:09 PM CSTTornado WarningJANRankin23 min
Nov 17, 11:37 PM CSTTornado WarningJANRankin, Scott23 min
Nov 17, 11:58 PM CSTTornado WarningJANLeake, Scott47 min
Nov 18, 12:14 AM CSTFlash Flood WarningJANCopiah, Franklin, Hinds, Lawrence, Lincoln, Rankin and 1 more4 hr
Nov 18, 12:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion35 min
Nov 18, 12:22 AM CSTTornado WarningJANAttala, Leake, Neshoba, Winston38 min
Nov 18, 12:33 AM CSTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha, Webster42 min
Nov 18, 12:36 AM CSTSevere Thunderstorm WarningJANClay, Webster39 min
Nov 18, 12:46 AM CSTTornado WarningJANChoctaw, Oktibbeha, Winston44 min
Nov 18, 12:50 AM CSTSevere Thunderstorm WarningJANSimpson, Smith40 min
Nov 18, 1:33 AM CSTSpecial Weather StatementJANClay, Oktibbeha42 min
Nov 18, 1:34 AM CSTAreal Flood WarningJANAdams, Claiborne, Franklin, Jefferson6 hr
Nov 18, 2:51 AM CSTSpecial Weather StatementJANKemper, Noxubee39 min
Nov 18, 3:26 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee64 min
Nov 18, 3:31 AM CSTSpecial Weather StatementJANClarke, Kemper, Lauderdale44 min
Nov 18, 3:41 AM CSTSevere Thunderstorm WarningJANLowndes47 min
Nov 18, 3:55 AM CSTTornado WarningJANLowndes24 min
Nov 18, 4:13 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee29 min
Nov 18, 10:38 AM CSTRiver Flood WarningJANLeake3 days
Nov 18, 10:40 AM CSTRiver Flood WarningJANJones56 hr
Nov 18, 10:41 AM CSTRiver Flood WarningJANClarke72 hr
Nov 18, 10:43 AM CSTRiver Flood WarningJANAttala, Holmes4 days
Nov 18, 10:43 AM CSTRiver Flood WarningJANMadison, Yazoo70 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.